Thunderstorm Wind, Logan
- When
- July 22, 9:37 PM CST
- Where
- Logan County, 0.56 mi W of Guthrie
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.880, -97.430
No damage reported.
A few strong to severe storms formed during the evening of the 22nd, after the passage of a warm front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few strong to severe storms formed during the evening of the 22nd, after the passage of a warm front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 22, 5:26 PM CST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 626 PM CDT WED JUL 22 2015 .DISCUSSION... PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR WILL APPLY THROUGH THE FORECAST PERIOD. WIND SPEEDS WILL DROP TO AROUND 10 KT OR BELOW AFTER SUNSET FOR MOST TERMINALS AND REMAIN SOUTHERLY. A FEW THUNDERSTORMS REMAIN POSSIBLE LATE TONIGHT THROUGH EARLY THURSDAY AM ACROSS NORTHERN OK NEAR PNC. WILL INCLUDE A PROB30 GROUP THERE FOR NOW...BUT A TEMPO TSRA GROUP MAY BE INTRODUCED IN A LATER FORECAST IF CONFIDENCE INCREASES. && .PREV DISCUSSION... /ISSUED 402 PM CDT WED JUL 22 2015/ DISCUSSION... THE UPPER-LEVEL RIDGE WILL BUILD BACK NORTH OVER THE NEXT DAY OR TWO...THEN TAKE UP RESIDENCE OVER OKLAHOMA AND NORTH TEXAS FOR THE REMAINDER OF THE FORECAST PERIOD. ITS POSITION WILL SUPPORT LOW CHANCES FOR SHOWERS AND THUNDERSTORMS OVER FAR NORTHERN OKLAHOMA FROM TIME TO TIME...AS WEAK WAVES IN THE FLOW ALOFT PASS OVER THOSE AREAS. THIS WILL ALSO LEAD TO HIGHER TEMPERATURES. WITH THE HIGH LEVELS OF HUMIDITY...HEAT ADVISORY CRITERIA WILL LIKELY BE MET...POSSIBLY BEGINNING TOMORROW. THE NEXT SHIFT OR TWO WILL NEED TO REEVALUATE THE SITUATION...AND WILL ISSUE ANY HEADLINES THAT ARE DEEMED NECESSARY. BY FRIDAY...HOWEVER...IT IS NEARLY CERTAIN THAT HEAT ADVISORY CRITERIA WILL BE MET OVER MUCH OF THE EASTERN PARTS OF OUR FORECAST AREA...AND POSSIBLY EVEN HEAT WARNING CRITERIA. HUMIDITY LEVELS SHOULD BEGIN TO DECLINE SLOWLY OVER TIME...BUT THE HEAT WILL REMAIN...SO IT IS DIFFICULT TO TELL WHEN WE WILL BE ABLE TO DISPENSE WITH THE ADVISORIES AGAIN. A FEW SHOWERS AND THUNDERSTORMS MAY OCCUR TONIGHT ALMOST ANYWHERE IN OUR FORECAST AREA...ALTHOUGH THE NORTH IS MOST LIKELY TO HAVE STORMS. THERE IS A WEAK SURFACE BOUNDARY AND WEAK WAVE ALOFT THAT WILL SLIGHTLY ENHANCE CHANCES OF RAIN IN THE NORTH. OTHER THAN THE KANSAS BORDER AREA...CHANCES APPEAR TO BE TOO LOW TO WARRANT ANY MENTION IN THE FORECAST FOR TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 97 75 99 / 10 10 0 0 HOBART OK 75 101 76 101 / 10 10 0 0 WICHITA FALLS TX 78 98 78 99 / 10 0 0 0 GAGE OK 71 99 73 100 / 20 10 10 0 PONCA CITY OK 75 96 78 100 / 30 20 10 0 DURANT OK 78 98 77 99 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/03/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT WED JUL 22 2015 OKZ004>048-050>052-TXZ083>090-231930- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 935 PM CDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED... ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .HEAT... AS HIGH PRESSURE BUILDS BACK INTO THE SOUTHERN PLAINS REGION... A PROLONGED PERIOD OF HOT CONDITIONS IS EXPECTED...WITH TRIPLE DIGIT HEAT INDICES EACH AFTERNOON FROM THURSDAY INTO THE COMING WEEKEND. PLEASE EXERCISE HEAT SAFETY GUIDELINES...AND LIMIT EXPOSURE TO EXTREME HEAT DURING THE AFTERNOON HOURS. .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL RETURN TO NORTHERN OKLAHOMA LATE SATURDAY INTO SUNDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN/KURTZ/30
The Norman radar (KTLX), 62 km away, was scanning. The volume nearest the first event began at 03:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590731.